MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER
Model Number 997606
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 3 way connection parts of the catheter were found to be broken.Per additional information received via email from the ibc on 14jan2021, it was confirmed that the event occurred after the customer opened the product, and it was not used on the patient.The procedure was completed by using a new product.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was not used for diagnostic or treatment purposes, as it was not used on a patient.An x-force dilation catheter was returned in opened packaging.Sample was inspected by unaided eye at 12" to 18" distance under normal lighting.Winged wire hub was noted to be cracked.No further visual defects were noted.A potential root cause for this failure could be "lack of training".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "inspection prior to use the x-force® balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11263720
Report Number1018233-2021-00225
Device Sequence Number11577301
Product Code EZN
UDI-Device Identifier00801741052101
UDI-Public(01)00801741052101
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model Number997606
Device Catalogue Number997606
Device Lot NumberBMENFM28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;